anyone else have nightmares?

Discussion in 'Fibromyalgia Main Forum' started by nanswajo, Aug 16, 2005.

  1. nanswajo

    nanswajo New Member

    Hi:

    Does any one else out there have severe nightmares every night? They wake me up every night and are making my symptoms worse. The newest medication I started since this has happened is Zanaflex, but I find nothing about nightmares related to it.

    Are nightmares possibly related to FMS? I did read this AM that lack of REM sleep (dreaming) can lead to nightmares, which is odd since they are dreams, or seem to be--just bad ones.

    Thanks, Nancy
    [This Message was Edited on 08/17/2005]
  2. nanswajo

    nanswajo New Member

  3. Sunrise2780

    Sunrise2780 New Member

    Hi Nancy,
    I am a dreamer & have been for many years. MOF, when I was in therapy b/c of an abusive childhood, we would discuss my dreams (I loved that she was able to do this!)

    On & off, I've had bad dreams, but I have always been under a great deal of stress one way or another. I have been able to "connect" some of my dreams when I awakened.

    My problem now is falling off the bed! Yes I can laugh & have! LOL

    I live alone, so the full bed is mine & the 2 cats do not interfere with my sleep area. I do stay just at the edge of the bed & I don't know why .... I've fallen off & recently, 2 good knocks on my head! (I'm thinking of getting a bed rail).

    I think, that despite you not finding any info about Zanaflex and nitemares, keep in mind that you've added a chemical into your body & each of us has different reactions, or none.

    When did the nitemares start? What is the time correlation of the nitemares to when you started taking the Zanaflex> That might give you some idea of what's going on?

    Sunrise
  4. Hinemoa

    Hinemoa New Member

    I have horrific nightmares. I wake up with my heart pounding and, usually, a migraine.

    I have a migraine most days and I'm not sure which causes what.

    Whichever, the nightmares, unlike mere dreams, stay with me throughout the day. It's interesting that you read that lack of REM sleep can lead to nightmares. With me they occur when I don't sleep very deeply.

    Perhaps they're on to something. Much good it will do us.

    Are we having fun yet?

    Sandra
  5. lilbird

    lilbird New Member

    sense I was very young. As I got older my sleeping got worse and I could not ever remember dreaming at all. Now that I am on medication to help me sleep better I am having nightmares again. Answer to your question, I guess maybe.

    Cathy
  6. lilbird

    lilbird New Member

    sense I was very young. As I got older my sleeping got worse and I could not ever remember dreaming at all. Now that I am on medication to help me sleep better I am having nightmares again. Answer to your question, I guess maybe.

    Cathy
  7. CAAnnieB

    CAAnnieB New Member

    This is interesting that you brought this up. I am experimenting with decreasing several things I take before bedtime due to an increase in bad dreams. I seems to me that I dream all night long! I just had a sleep study, so I'm really curious about the results.

    I am also taking Zanaflex! I didn't think about it being the culprit, but maybe...I have a Fibro friend who told me that she tried Zanaflex & hallucinated! Yikes! Glad I never experienced that.

    The other stuff I take before bed is 5HTP and Klonopin. I am decreasing both as I really don't think that they are all that helpful. I may be wrong, but I need to know if I'm taking them for no good reason!

    I had hoped that the Klonopin would decrease my nighttime Bruxism (teeth grinding), but it hasn't. I also thought it was worth a try seeing as so many here are helped by it.

    I have ALWAYS dreamed vividly. When I was a girl; I'd drive my family (mostly Mom ) nuts every morning with telling about my weird dreams! Now I drive my hubby nuts!

    I have noticed over the past 6 months or so that almost all the dreams I remember are bad or frustrating ones. (Never good or pleasant.)

    My guess is the Zanaflex just might be the cause of your nightmares, but I don't know what else you take (sups or meds) if anything... Good luck in figuring it out!

    Blessings,
    Annie B